MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CREJ2 CREATININE JAFFÉ GEN.2; ALKALINE PICRATE, COLORIMETRY, CREATININE

ROCHE DIAGNOSTICS CREJ2 CREATININE JAFFÉ GEN.2; ALKALINE PICRATE, COLORIMETRY, CREATININE
Catalog Number 06407137190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
The customer stated that they received erroneous results for 11 patient samples tested for crej2 creatinine jaffé gen.2 on a cobas 8000 c 702 module that were tested in sequence.The initial erroneous results were reported outside of the laboratory.The samples were repeated and the repeat results were not reported outside of the laboratory as the customer believed there was no clinical difference between the initial and repeat results.No adverse events were alleged to have occurred with the patients.The serial number of the c 702 analyzer is (b)(4).Upon visual inspection, all samples were clear and did not contain fibrin.The number of tests left in the reagent pack was low, so the field service representative changed the reagent pack, calibrated, and then ran controls.The customer measured controls every 4 hours to monitor the issue and no other issues have were noted.Calibration and controls were within expected ranges, however the customer repeated controls after the low patient values were noticed and controls had lower values similar to the affected patient values.Upon review of the alarm trace, some low water bath volume alarms were observed.There were also alarms indicating that the water reservoir level was too low and that there was an issue with a pump.
 
Additional Manufacturer Narrative
Co2 at normal concentrations does not interfere with the assay.High concentrations of ambient co2 can cause a reduction in the ph of the reagent, which can lead to lower results.Product labeling requires calibration of this assay at least every 24 hours that a reagent pack has been onboard the analyzer.In this case the customer had not calibrated for greater than 24 hours.If the customer had calibrated per the package insert the calibration would have compensated for any ph drift.
 
Additional Manufacturer Narrative
Precision studies were performed on the analyzer and based on the results, a hardware issue could be excluded.Since there was a constant lower drift in patient results, the observed issue is consistent with contamination by high environmental co2 concentrations.

Brand Name
CREJ2 CREATININE JAFFÉ GEN.2
Common Device Name
ALKALINE PICRATE, COLORIMETRY, CREATININE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7810385
Report Number1823260-2018-02847
Device Sequence Number13781307
Product Code CGX
UDI-Device Identifier04015630930777
UDI-Public4015630930777
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number06407137190
Device Lot Number314035
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
08/07/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/14/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1